I had been on Wellbutrin but had to stop due to increased agitation and rage issues. I am now on Celexa and have noticed weight gain. I also wake up with puffiness around the eyes. Has anyone experienced this? Will it go away?? The Celexa is supposed to treat depression, but if I keep gaining weight, I really WILL be depressed!!
Valatron: I too am taking Celexa. I've been on it approx 2 months, starting @ 20mg and up to 40mg. Yes, I packed on some weight myself, like 10-12 lbs.! Hefty Sinch Sac is what I feel like!Ha! I suppose it is one of the side effects of this med but all in all, if that's the only amount of weight that I am to gain(?), then I'll take that anyday over the debilitating effects that depression brings! If I am to gain more weight, I might have a different response in the future! Gotta laugh at something, even if it is myself!Ha! Best of luck to you-
I logged in just now to ask the same exact question, I have been on celaxa for a month now, and I feel like a fat cow! Emotionally, I feel great but physically, I hate the way I look! I haven't weighed in, but I know for sure that I have gained weight, and Im so scared to weigh myself! I can tell by how my clothes fit me! I really hate this, and if it is a side effect, I want out!
I also gained weight and could not lose it. I exercised daily, cut calories in half and now went no carbs or sugar and couldn't lose the weight. Discussed w/ dr. and she had me try Wellbutrin and that made me so sick. Too afraid now to try buspirone.
I was on celexa /anti depressants for approximately 6 years, the weight gain is awful it doesn't stop, I would exercise vigorously to get it off but it is so incredibly tough! It doesn't come off! I am now 40 ish pounds overweight. I have been off celexa for over 6 months and the energy and weight loss is just peeling off! There are alternatives people, you just need really supportive people around you to help you through the withdrawal and depression! If I can do it than anyone else definitely can!
well... from my experiences with citalopram I have had it work BOTH ways..first time I was on it I packed on about 50 lbs., my stomach hurt constantly and I found that if I ate something it stopped for a short while. when I started taking this medicine again about 5 yrs later I had NO appitite at all and litlerally had to make myself eat. and I also did not have the stomach pain this time... so I don't know why the different effects other then a change in my body due to age...
Both in response to Valatron's question regarding weight gain while taking Celexa? I did respond a couple of months ago with a 10-12lb weight gain?! Well... as an update pertaining to this issue-(again), I have now gained a total-(so far!) of 20lbs!!! All within a 3 month period, no less! Not one pair of my jeans fit. Fit? That's an understatement! I can't even get them up past mid-thigh! Naturally, one would be upset and I certainly do not want to frighten anyone that could/would benefit from using this med, so on a better note, I will say that pertaining to my depression & anxiety, this med has definitely helped me cope better with very minimal anxiety, very minimal.
While outweighing-(no pun intended) Ha!, the benefit of getting minimal and/or substantial relief from the debilitating effects that go along with depression and/or anxiety as opposed to the weight gain, I would prefer-(between the two), the anxiety of gaining some weight. At least having that anxiety and/or feeling depressed over putting on some weight, we can always find an answer or solution in doing something about it, ie; diet/exercise/walking, etc. As we all have experienced/experiencing with the depression/anxiety, we all could only hope for an answer/solution to feeling better and being able to lead a productive life for ourselves as well as the people who love and care about us and hurt along with us in having to witness the pain and fight we struggle with on a daily basis. Hope one could find some comfort as well as a little humor in what I've written. I'm right there with you all . Best of luck~
that was one of the first things i asked my doctor when prescribed because i suffer an eating disorder and that would make it worse,anyhow,he told me it's one of the lowest ones out there,that if i do gain any weight at all,it would only be around 5 pounds. i was on it for months and didnt gain,but it wasnt working for my depression so we changed meds. hope this helped some:)
yes unfortunatly that is one of the side effects it makes you eat more.but i solve that problem i started taking it at night.you know cause when your asleep you dont eat..by the next morning i had my regular appetite..give it a try
Well, as far as anti-depressant, it's the best I've ever taken. I have been on Risperdal and Lexapro as well as Abilify. I am not super-thin but could be seen as "average" weight now. The problem is that the medicine makes you feel so good you forget you arfe gaining 20 pounds every 10 years slowly. I eat veggies all day and no dairy. Low calories and no snacks but granola. No bread either.(I'm serious). I also excersize and take the Celexa at night. But I was VERY small before this. So, I dont know. Maybe it's effort or maybe not.
I gained weight with celexa,which just added to my depression rather than helping,so i got looking up all depression meds and found that zoloft doesnt cause weight gain,in fact it can cause weight loss,so we went with that one,and i have not gained a pound,in fact im losing what i had gained,AND,it's actually working,which is surprising after going through all these different anti depressants. check it out,and bring it up to your doctor you would like to try that one,due to the fact you dont feel the celexa is working,that's what i did,and so we changed over to zoloft. Hope this helped some,and good luck to you,i can relate believe me:)
I took celexa for 7 months and gained 30lbs. It did great for my panic attacks but the weight gain was horriable. I am now on cymbalta and it works great as well. I still gain weight but not as fast as I did with celexa. I just started taking xenical for weight loss and in 4 days lost 2 lbs. Hopefully this will help.
It's important to remember that association is not the same as causation. There are many factors that can work together to contribute to weight gain during antidepressant therapy. Some people lose weight as part of their depression. In turn, an improved appetite associated with improved mood may result in increased weight. Overeating as a result of depression also can cause weight gain. In addition, some medical conditions that mimic depression — such as underactive thyroid (hypothyroidism) — may cause weight gain.
In my personall experience while taking Celexa I gained weight as well. I was never a "sweats eater" until I started the Celexa and as soon as I did I only craved sweats and carbs. All i ate was sugary cerials and toast with peanut butter and jelly for every meal. I believe there is a connection between increased seritonin levels and the craving of carbohydrates. Also, the increased seritonin levels reduces stress so I did not really stress about eating the poor diet.
I switched from Paxil to Celexa... have been on Celexa for 9 days now, and I am hungry ALL the time, even after I eat a full meal, I feel like I'm starving! I already have a weight issue of +40lbs IF i gain more weight I will become more depressed!!! HELP!!!
im been taking celexa for a while but i always stop nd thn start again and now it feels like its not working could this b because of me stopping then starting it again?
I was on Celexa for depression it didn't work out for me, but I wouldn't say it won't for you? But, yes I did gain some weight and also weight water retention in my legs. I had to get off it asap. But, I can't really say if that's what will happen to you. THAT's why I sometimes don't want to answer some questions cause everyone's body is different. BUT, yeah sometimes they don't tell you all the side effects. I am pretty sure if you read all the paperwork for that medication it's on there. I HOPE this HELPS!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.